Doctor insights on:
Can Prednisone Withdrawal Cause Seizures
Dr tapering me off prednisone slowly after just finishing flu. Seizure started a few days ago. Can this be symptoms of withdrawal? Also have headache
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Had to stop prednisone after 3 days because of suicide ideation and focal seizures. Will stopping this suddenly like I did cause headaches. BP 130/90?
NO: Prednisone raises the blood pressure and can cause headaches. You will see these symptoms improve after a day or so. The things you can expect from suddenly stopping are: worsening of the condition for which you were prescribed prednisone, weakness, fatigue, body aches, joint pain, nausea. After only 3 days these withdrawal symptoms will be less severe but you should be sure to let your doctorknow about your decision ...Read more
I've been on prednisone taper but had to increase dose due to withdrawal symptoms. At higher does symptoms are re-occurring. Cause for concern?
Yes: Regardless of the reason you were taking Prednisone in the first place, chronic use of Prednisone is not recommended as it is known to cause glaucoma, insomnia, low bone density to only name a few things. Taper slowly if you need, but taper off the steroids over time. The longer you have been on it, the slower the taper needs to be. ...Read more
Does stopping prednisone after a dose of 40 mg daily for ten days cause tinnitus an a withdrawal effect?
Not familiar: With tinnitus as a complaint after cessation of Prednisone but there can certainly be some "withdrawal" symptoms such as malaise (occasionally severe and of long duration), and anorexia. Even though it is not absolutely necessary, I always prefer to taper the dose over a period of 10-14 days after using the drug at 40mg or higher. Symptoms should dissipate soon. ...Read more
Yes, but: Stopping steroids abruptly can cause headache, aching, fatigue, & feeling of weariness. More likely if you have been on steroids for over 2 weeks. Check with your doctor to see if you should be tapered more slowly off the steroids to avoid these symptoms. But, if this headache feels different than any other previous experiences; or note confusion, weakness or worst headache of your life--go to er. ...Read more
Methadone like all narcotics cause changes in the neurotransmitters in the brain and also can cause damage to the brain that reflects itself as seizures or other type of adverse brain function. They are also reuptake inhibitors that reduce the levels of neurotransmitters in the brain. Need to rebuild the neurotransmitters.
www. Neuroscisncemyths. Com for info and find a doctor to help/. ...Read more
I was on 5mg of diazepam I've been off completly for 5 days today and been anxious and insomniac. Could this dose withdrawal cause death or seizure?
Mild withdrawal: You can certainly have mild withdrawal symptoms from valium 5mg, if you had been taking it regularly. It's long-acting -- meaning it will take longer to completely eliminate from your body than other, shorter-acting benzos would take. Withdrawal symptoms start later & may last longer too. Seizures & death are not likely from this dose, though. Be safe -- tell your doctor about this. ...Read more
I'm in withdrawal for keppra (levetiracetam) and get waves threw my body that cause me to feel nervous and nauseous I thinks it's an aura but never have a seizure?
Speak with doctor: Stopping a seizure medicine quickly can cause a seizure, which can injure yourself and others if you are driving a car at the time. Speak to your doctor about safely stopping the medicine or getting a refill. ...Read more
Will taking 1mg xanax everyday and then stopping it cause me withdrawal seizures? I need to come off them to start my sleep med
DEPENDS: If you took 1 pill there is no withdrawal. If you took it daily for 2 weeks then there may be withdrawal. ...Read more
Can alcohol intoxication (not withdrawal) cause convulsions and or seizures and lower the seizure threshold?
Get this addressed:
Agree with dr killian, as risk definitely present.
Bigger issue by far is not provocation of convulsions, but rather why are seizures present, and what will be eventual outcome of alcohol abuse. You see, alcoholics do suffer head injuries, with post-traumatic szs. If you or a close relationship is the subject, contact alcoholics anonymous asap. ...Read more
I take Valium 30mg daily, cut off cold turkey from my Ambien (zolpidem) 20mg taken for yrs. Has caused me bad withdrawal symptoms, but am I safe from seizures?
I have been on xanax (alprazolam) (0.5mg dialy) for the past 8 weeks for my panic disorder. Is it a high dose? Can it cause withdrawal effects like seizure to me?
Had been Prednisone for 14 days. Started at 20mg/day, increased to 40mg/day then stopped cold. Now having night sweats. Is it a withdrawal symptom?
On prednisone x1yr. Now on 4mg. Normally take at 6am in morning but can't take until 3pm due to ACTH test. Might I run into withdrawal symptoms that day?
ACTH: I don't understand the 3 pm timing but no harm from that. I really doubt that waiting till 3 will affect you but if it does cancel your appointment and take your medicine. Then call your doctor and explained wby. ...Read more
Off prednisone for over 2 weeks and still having bad withdrawals. Was only on it for a week to treat bronchitis symptoms. How long to sleep well again?
Not sure what u mean: After one day's treatment? That would not cause withdrawal. If steroids are used for more than a couple of weeks, it should always be tapered. Medrol (methylprednisolone) dosepaks are available that actually taper the dose on a very specific schedule, and are often used in people who have to be on a week or 10 days worth of steroids. Talk to whoever was prescribing the Prednisone to you - they can give best advice. ...Read more
Yes: A rheumatologist should be able to make this distinction fairly easily. ...Read more
I was prescribed 40mg prednisone for 5 days. Is it safe to stop abruptly? Will I still show some withdrawal symptoms?
3 days of 1000mg prednisone for MS relapse. How long to withdrawal entirely? Never a party lol but cant remember the time frame.
Are you certain you: Are taking 1000mg? That seems excessive. Also, any time a physician prescribes a high dose (even 100mg/day would be in that range), the tapering instructions come with it. You should have been dispensed the correct quantity to follow a prescribed taper. Best wishes. Dr. Anne ...Read more
1000 mg prednisone for 3 days for ms. (Yes correct dosage.) No taper. How long to withdrawal fully from medicine. Experiencing nausea and other effect?
I just got off 5 days of prednisone 20mg no taper off and I'm experiencing withdrawals what can I do?
Is it possible to feel symptoms return (or withdrawal) in a 1/2 mg taper from 5.5 mg to 5 mg after several days? I've been on prednisone for 1 yr?
Can prednisone withdrawal symptoms occur more than 3 weeks after discontinuing steroids? I am extremely fatigued, but didn't have problems until now.
Why on prednisone?: Too quick withdrawal can result in symptoms immediatly after stopping, not 3 weeks later. ...Read more
Hi, I was diagnosed with systemic Lupus in 2011. I began plaquenil 200 MG a day and now am on 12.5 MG of Prednisone a day. I want to wean off plaquenil and wonder how to begin and if there is intense withdrawal known to happen. As in with the prednisone t
Work with your doc: Please don't do this without medical supervision! There is no withdrawal from Plaquenil (hydroxychloroquine) but your SLE could flare. Also, it's generally preferable to taper prednisone first. Your doctor can guide you through this - you're not on your own. Take advantage of his/her expertise, experience, and judgement. ...Read more
Dizzy, wiped out, nauseous, body pain... Finished 3 days of 1000mg prednisone for ms flare 2 days ago. Could this be steriod withdrawal, ms or a mix?
Could be: I suspect this is what it is - more the cortcosteroid ...Read more
- Talk to a doctor online
- Can prednisone cause headaches?
- Can prednisone cause hot flashes?
- Can prednisone withrawal cause hallucinations?
- Can prednisone cause you to shake?
- Can prednisone cause severe heartburn?
- Can prednisone cause ankle swelling?
- Prednisone withdrawal treatment
- Can caffeine cause seizures?
- Can prednisone cause dizziness?